Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 64, NWS Mobile, AL

October 9, 2010

NWS Mobile, AL issued this red flag warning at Oct 9, 2010, 3:21 PM EDT. It took effect at Oct 10, 2010, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2010, 3:21 PM EDT (19:21 UTC)
In effect from
Oct 10, 2010, 12:00 PM EDT
Expired
Oct 10, 2010, 7:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS84 KMOB 091921
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CDT SAT OCT 9 2010

...RED FLAG WARNING IN EFFECT TO 6 PM CDT THIS EVENING FOR THE
WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT SUNDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATION OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH AND DRY AIR WILL REMAIN IN THE REGION THROUGH THE
WEEKEND. RELATIVE HUMIDITY WILL DROP INTO THE 20S TO NEAR 30 SUNDAY
AFTERNOON...BUT CRITERIA ARE UNLIKELY TO BE MET ON MONDAY.

FLZ001>006-101130-
/O.UPG.KMOB.FW.A.0058.101010T1600Z-101010T2300Z/
/O.NEW.KMOB.FW.W.0064.101010T1600Z-101010T2300Z/
/O.CON.KMOB.FW.W.0063.000000T0000Z-101009T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
221 PM CDT SAT OCT 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION 
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY FOR
THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATION
OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CDT SUNDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 6 PM CDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$
2 follow-up statements
532 
WWUS84 KMOB 101046
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
546 AM CDT SUN OCT 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...


.SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN ACROSS THE
REGION THROUGH MONDAY. RELATIVE HUMIDITIES THIS AFTERNOON AND MONDAY
WILL DROP INTO THE MID TO UPPER 20S INLAND AREAS...AND INTO THE 30S
ALONG THE IMMEDIATE COASTAL SECTIONS. RELATIVE HUMIDITY WILL IMPROVE
ABOVE WARNING CRITERIA ON TUESDAY.


FLZ001>006-110300-
/O.NEW.KMOB.FW.A.0059.101011T1700Z-101011T2300Z/
/O.CON.KMOB.FW.W.0064.101010T1600Z-101010T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
546 AM CDT SUN OCT 10 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

RELATIVE HUMIDITIES THIS AFTERNOON AND MONDAY WILL DROP INTO THE MID
TO UPPER 20S INLAND AREAS...AND INTO THE 30S ALONG THE IMMEDIATE
COASTAL SECTIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FIRE WEATHER FORECASTS
AND POSSIBLE RED FLAG WARNINGS.

&&

$$
470 
WWUS84 KMOB 101926
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT SUN OCT 10 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO THE POTENTIAL OF LONG DURATIONS OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

.SURFACE HIGH AND DRY AIR DOMINATE THE REGION THROUGH MONDAY. THIS
AFTERNOON RELATIVE HUMIDITY WILL REBOUND THROUGH THIS EVENING INTO
THE MID 50S BY SUNSET. LOWEST RH MONDAY WILL RANGE IN THE MID AND
UPPER 20S WITHIN ABOUT 40 TO 50 MILES OF THE COAST. A RED FLAG
WARNING IS IN EFFECT THE REST OF TODAY...AND MONDAY...FOR THE WESTERN
FLORIDA PANHANDLE. RELATIVE HUMIDITY WILL RISE ABOVE WARNING
CRITERIA ON TUESDAY.

FLZ001>006-111130-
/O.UPG.KMOB.FW.A.0059.101011T1700Z-101011T2300Z/
/O.NEW.KMOB.FW.W.0065.101011T1700Z-101011T2300Z/
/O.CON.KMOB.FW.W.0064.000000T0000Z-101010T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
226 PM CDT SUN OCT 10 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE RISK OF 
LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CDT MONDAY
FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE RISK OF LONG 
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL BRING HIGH RISK OF RAPID FIRE
GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL BRING A HIGH RISK OF RAPID FIRE
GROWTH.


&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 9, 1:20 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 9, 1:20 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT SAT OCT 9 2010

.AVIATION (18 ISSUANCE)...VFR CONDITIONS NEXT 24HRS. WINDS LIGHT AND
VARIABLE IN THE LATE NIGHT AND EARLY MORNING...BECOMING MORE
SOUTHWESTERLY...ESPECIALLY NEAR THE COAST...DURING THE AFTN HRS.
12/DS

...PREVIOUS FCST DISCN FOLLOWS...

.SHORT TERM [TODAY AND TONIGHT]...DEEP LAYER AIRMASS REMAINS DRY
WITH PRECIPITABLE WATERS (0.40-0.60 INCHES) RUNNING SOME 30-40% OF
NORMAL. SHORT WAVE UPPER RIDGE SETS UP OVER THE REGION IN THE NEAR
TERM WHILE A WEAK SURFACE HIGH IS POSITIONED OVER THE WESTERN GULF.
THE DRY AIRMASS IN PLACE ACROSS THE REGION WILL CONTINUE TO CREATE
LARGE DIURNAL TEMPERATURE SWINGS. DAILY HIGHS IN THE UPPER 80S TO
AROUND 90. LOWS IN THE UPPER 40S INLAND TO UPPER 50S/LOWER 60S ALONG
THE COAST. /10

.LONG TERM [SUNDAY THROUGH FRIDAY]...UPPER ZONAL FLOW OVER THE
FORECAST AREA SUNDAY MORNING WILL TRANSITION TO A WEAK UPPER RIDGE
BY LATE AFTERNOON IN RESPONSE TO AN LARGE UPPER TROUGH DEEPENING
OVER THE CENTRAL PLAINS. SURFACE HIGH PRESSURE OVER THE WESTERN GULF
WILL SHIFT EASTWARD INTO THE NORTHEAST GULF AND WESTERN ATLANTIC
EARLY NEXT WEEK AS A COLD FRONT PUSHES THROUGH THE SOUTHERN PLAINS.
THE DRY WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK.

THE WARM TREND WILL ALSO CONTINUE...WITH HIGHS ABOVE NORMAL THROUGH
EARLY NEXT WEEK. HIGH TEMPERATURES SUNDAY AND MONDAY WILL REACH
AROUND 90 DEGREES INLAND AREAS...WITH MID TO UPPER 80S ALONG THE
COASTAL SECTIONS. THE LARGE UPPER TROUGH AND SURFACE COLD FRONT WILL
APPROACH THE REGION FROM THE WEST ON TUESDAY. THE COLD FRONT IS
EXPECTED TO MOVE INTO THE FORECAST AREA TUESDAY NIGHT AND STALL NEAR
THE COAST ON WEDNESDAY. EXPECTING AN INCREASE IN CLOUD COVERAGE AND
A SLIGHT CHANCE OF RAIN SHOWERS LATE TUESDAY NIGHT AND WEDNESDAY
WITH THESE SYSTEMS. EVENTUALLY THE FRONT WILL PUSH SOUTHWARD ACROSS
GULF AS THE UPPER TROUGH PASSES TO THE EAST OF THE AREA. HIGH
TEMPERATURES TUESDAY AND WEDNESDAY WILL REACH THE MID 80S...COOLING
INTO THE UPPER 70S TO LOWER 80S LATE NEXT WEEK. LOW TEMPERATURES
THROUGH THE LONG RANGE WILL MAINLY BE IN THE 50S INLAND AREAS...WITH
LOW TO MID 60S ALONG THE COASTAL SECTIONS. /22

&&

.MARINE...WEAK HIGH PRESSURE CENTERED OVER THE EXTREME WESTERN GULF
MOVES SLOWLY EAST TO THE NORTH CENTRAL GULF OVER THE WEEKEND. BY
EARLY NEXT WEEK...A WEAK...BROAD RIDGE OF SURFACE HIGH PRESSURE WILL
BE IN PLACE OVER THE GULF OF MEXICO. A GENERALLY LIGHT WESTERLY WIND
FLOW...BECOMES MORE SOUTHWESTERLY DURING THE AFTERNOON HOURS NEAR THE
COAST THROUGH TUESDAY WITH A COASTAL TROF/SEA BREEZE. SEAS CHANGE
LITTLE THROUGH THE PERIOD. /10

&&

.AVIATION [09/12Z ISSUANCE]...VFR CONDITIONS NEXT 24HRS. WINDS LIGHT
WITH MORE OF A SOUTHWESTERLY COMPONENT DURING THE AFTN HRS. /10

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN
ACROSS THE REGION THROUGH THE WEEKEND. RELATIVE HUMIDITIES ARE
EXPECTED TO DROP INTO THE 20S THIS AFTERNOON...AND AGAIN ON SUNDAY.
A RED FLAG WARNING TODAY AND A FIRE WEATHER WATCH ON SUNDAY REMAIN
IN EFFECT ACROSS THE WESTERN FLORIDA PANHANDLE. 20 FOOT WIND SPEEDS
WILL BE LESS THAN 10 MPH THROUGH THE WEEKEND...SO NO WATCHES OR
WARNINGS ARE REQUIRED FOR BOTH OUR MISSISSIPPI AND ALABAMA ZONES. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      89  58  89  61 /  00  00  00  00
PENSACOLA   88  63  89  65 /  00  00  00  00
DESTIN      84  65  84  66 /  00  00  00  00
EVERGREEN   91  47  90  53 /  00  00  00  00
WAYNESBORO  91  47  91  56 /  00  00  00  00
CAMDEN      91  47  90  53 /  00  00  00  00
CRESTVIEW   90  49  90  55 /  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 9, 6:00 AM EDT, 9 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT OCT 9 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-101200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT SAT OCT 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...
AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASED RISK FOR WILDFIRES THIS AFTERNOON DUE TO LOW
RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS AN INCREASED RISK FOR WILDFIRES SUNDAY AFTERNOON DUE TO LOW
RELATIVE HUMIDITY VALUES.

NO HAZARDOUS WEATHER IS FORECAST MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:14 AM EDTFire Weather WatchMOB8 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.